Alert archive / Florida / Small Craft Advisory for Windses in 2012

Small Craft Advisory for Winds 4, NWS Melbourne, FL

February 22, 2012

NWS Melbourne, FL issued this small craft advisory for winds at Feb 22, 2012, 4:26 AM EST. It took effect at Feb 22, 2012, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2012, 4:26 AM EST (09:26 UTC)
In effect from
Feb 22, 2012, 10:00 PM EST
Expired
Feb 23, 2012, 10:00 AM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WHUS72 KMLB 220926
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
426 AM EST WED FEB 22 2012


AMZ570-572-222100-
/O.NEW.KMLB.SI.Y.0004.120223T0300Z-120223T1500Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
426 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM EST THURSDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE INTO LATE THIS EVENING UP
  TO AROUND 20 KNOTS NORTH OF SEBASTIAN INLET WITH SEAS UP TO 5 TO
  6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WINDS MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE FORECAST BUT SEAS ARE EXPECTED TO REMAIN BELOW
7 FEET.

&&

$$
2 follow-up statements
611 
WHUS72 KMLB 222016
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
316 PM EST WED FEB 22 2012

AMZ570-572-231500-
/O.CON.KMLB.SI.Y.0004.120223T0300Z-120223T1500Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
316 PM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM EST THURSDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE INTO LATE THIS EVENING 
  UP TO AROUND 20 KNOTS NORTH OF SEBASTIAN INLET WITH SEAS UP TO 
  5 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WINDS MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE FORECAST BUT SEAS ARE EXPECTED TO REMAIN BELOW
7 FEET.

&&

$$
581 
WHUS72 KMLB 230922
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
422 AM EST THU FEB 23 2012

AMZ570-572-231500-
/O.CON.KMLB.SI.Y.0004.000000T0000Z-120223T1500Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
422 AM EST THU FEB 23 2012

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 AM
EST THIS MORNING...

* WINDS...SOUTHWEST WINDS OF AROUND 20 KNOTS WILL CONTINUE NORTH
  OF SEBASTIAN INLET WITH SEAS OF UP TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WINDS MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE FORECAST BUT SEAS ARE EXPECTED TO REMAIN BELOW
7 FEET.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory for winds went out at Feb 22, 3:50 AM EST, 36 minutes earlier.

Area forecast discussion, Feb 22, 3:50 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
350 AM EST WED FEB 22 2012

.DISCUSSION...

TODAY/TONIGHT...HIGH PRESSURE RIDGE AXIS EXTENDING ACROSS CENTRAL
FLORIDA WILL SHIFT SOUTHWARD TODAY AS AN UPPER LEVEL DISTURBANCE
MOVES EASTWARD OVER THE NORTHERN GULF OF MEXICO AND EVENTUALLY
ACROSS NORTH FLORIDA. MOISTURE WILL INCREASE IN THE LOW LEVEL
SOUTHWEST FLOW WITH THIS DISTURBANCE...WHICH SHOULD GENERATE
ISOLATED TO SCATTERED SHOWERS MAINLY EASTWARD THROUGH THE I-4
CORRIDOR FROM LATE THIS AFTERNOON INTO THIS EVENING. NO STORM
DEVELOPMENT IS EXPECTED AS A FAIRLY STRONG INVERSION BELOW 700MB
WILL LIKELY NOT BREAK EVEN WITH ABOVE NORMAL TEMPS IN THE UPPER
70S/LOW 80S THIS AFT.

INCREASING LOW LEVEL W/SW FLOW JUST ABOVE THE SURFACE AS WELL AS
CONSIDERABLE CLOUD COVER OVER NORTH CENTRAL FLORIDA OVERNIGHT WILL
PREVENT ANY WIDESPREAD FOG FROM DEVELOPING. HOWEVER SOUTH OF ORLANDO
MAY SEE SOME PATCHY FOG DEVELOP TOWARD DAYBREAK THURSDAY WHERE
SURFACE WINDS BECOME LIGHT AND CLOUD COVER IS LESS. OVERNIGHT LOWS
WILL RANGE FROM THE LOW TO MID 60S WITH MORE MILD TEMPS OVER NORTH
CENTRAL FLORIDA WHERE CLOUD COVER PERSISTS.

THU-FRI...SURFACE RIDGE AXIS SOUTH OF THE AREA WILL PROVIDE A WARM
AND BREEZY SOUTHWEST FLOW. WILL MAINTAIN A DRY FORECAST THU AS
FLOW ALOFT LOOKS ZONAL AND UNPERTURBED THOUGH THERE SHOULD BE SOME
LOW CLOUDS IN THE MORNING AND HIGH CLOUDS STREAMING OVERHEAD. THE
00Z GFS CONTINUES TO SLOW DOWN THE NEXT FRONTAL TROUGH AND PUSHES
IT THROUGH FRI NIGHT. SO HAVE CUT BACK ON RAIN CHANCES FRI TO
NORTH OF ORLANDO AND ONLY A 20 POP FOR THE AFTN. WOULD NOT BE
SURPRISED IF WE EVENTUALLY REMOVE RAIN CHANCES ALTOGETHER FOR FRI
IF CURRENT TRENDS PERSIST. BEST RAIN CHANCES STILL LOOK TO BE FRI
NIGHT BUT WITH LITTLE UPPER SUPPORT AND PRECIP WATER VALUES
BETWEEN 1 AND 1.25 INCHES THERE SHOULD NOT BE SIGNIFICANT RAINFALL
AND DO NOT EXPECT THUNDER.

MAX TEMPS WILL BE QUITE WARM IN THE LOWER-MID 80S BOTH DAYS WITH
BREEZY CONDITIONS BOTH AFTERNOONS...ESPECIALLY FRI.

SAT-TUE...GFS SHOWS A DRIER/COOLER AIRMASS BUILDS INTO THE AREA
SAT BEHIND THE FRONT WITH BREEZY NORTH WINDS. FLOW VEERS QUICKLY
ONSHORE AS HIGH PRESSURE SCOOTS TO THE CAROLINA COAST SUNDAY. THE
GFS SHOWS SOME OVERRUNNING DEVELOPING SUNDAY WHICH GENERATES SOME
PATCHY LIGHT RAIN ACROSS NORTHERN SECTIONS (VOLUSIA/LAKE/SEMINOLE/
ORANGE). WILL LEAN TOWARD THE DRIER ECMWF AND KEEP SUNDAY DRY FOR
NOW.

HIGH PRESSURE WILL BUILD OFFSHORE OF THE MID ATLANTIC COAST EARLY
NEXT WEEK PLACING US IN THE WARM SECTOR MON-TUE WITH SE-S FLOW
AHEAD OF THE NEXT FRONTAL BOUNDARY APPROACHING WED. GFS SHOWS
AN INCREASE IN PRECIP WATER WITH DECENT CHANCES FOR RAIN MON-TUE
BUT THE ECMWF MODEL IS NOT NEARLY SO BULLISH KEEPING SIGNIFICANT
RAIN CHANCES TO OUR NORTH. SO WILL LEAN ON ITS SOLUTION THIS
FORECAST CYCLE AND DRAW A SILENT 10 POP BOTH DAYS.

&&

.AVIATION...
VFR CONDS GENERALLY EXPECTED. A WEAK DISTURBANCE CROSSES NORTH
FLORIDA LATE THIS AFTERNOON INTO TONIGHT WHICH MAY GENERATE A FEW
SHOWERS MAINLY FROM LAKE COUNTY EASTWARD THROUGH VOLUSIA/NRN
BREVARD COUNTIES. THIS ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE
TEMPO MVFR CONDS INTO THE EVENING. HOWEVER WILL JUST LEAVE MENTION
OF VCSH IN TAFS FOR NOW AS COVERAGE NOT EXPECTED TO BE THAT HIGH.

&&

.MARINE...
SWELLS WILL KEEP SEAS ELEVATED UP TO 7-8 FT OVER THE OFFSHORE
WATERS AND OVER THE NEARSHORE WATERS SOUTH OF SEBASTIAN INLET
TODAY. WITH S/SW WINDS GENERALLY REMAINING AROUND 10 KNOTS INTO
THE AFTERNOON WILL KEEP SMALL CRAFT EXERCISE CAUTION HEADLINES
OVER THE WATERS. STRENGTHENING SOUTHWEST FLOW INTO TONIGHT WILL
ALLOW WIND SPEEDS TO INCREASE UP TO AROUND 20 KNOTS
OFFSHORE...NORTH OF SEBASTIAN INLET WITH SEAS UP TO 5-6 FEET. WILL
ISSUE A SCA FOR WINDS THAT WILL GO IN EFFECT LATE THIS EVENING AND
CONTINUE THROUGH EARLY MORNING THURSDAY.

THU-FRI...RIDGE AXIS TO OUR SOUTH WILL PROVIDE A SOUTHWEST WIND
FLOW. CONDITIONS COULD BECOME BREEZY ON INLAND LAKES THU AND
THEN OVER THE COASTAL WATERS THU NIGHT AS GRADIENT TIGHTENS AHEAD
OF FRONTAL TROUGH. CONDITIONS FRI LOOK EVEN MORE GUSTY.

WEEKEND...POOR BOATING CONDITIONS ANTICIPATED.  FRONT IS FORECAST
TO PUSH SOUTH OF THE WATERS SAT MORNING WITH WITH HIGH PRESSURE
CENTER VICINITY OF THE ARKLATEX. THIS WILL LIKELY RESULT IN GUSTY
NORTH WINDS SAT...THEN AS HIGH CENTER TRANSLATES EAST TO NEAR THE
CAROLINA COAST SUN...A BREEZY ONSHORE FLOW IS EXPECTED.

&&

.FIRE WEATHER...
A COUPLE PERIODS WITH LOW RAIN CHANCES/LIGHT RAIN AMOUNTS
EXPECTED...THE FIRST LATE TODAY INTO TONIGHT AND THE OTHER FRI
NIGHT. MIN RH VALUES ARE FORECAST ABOVE 40 PERCENT DESPITE WARM
TEMPS IN THE LOW-MID 80S. BREEZY/GUSTY CONDITIONS WILL DEVELOP BOTH
DAYS SO CONTROL OF WILDFIRES MAY BECOME AN ISSUE. FIRE WEATHER
CONCERNS WORSEN OVER THE WEEKEND AS A VERY DRY AIR MASS IS
FORECAST SAT BEHIND A COLD FRONT WITH BREEZY NORTH WINDS. ONSHORE
FLOW WILL START TO MODERATE THE DRY AIR SUNDAY BUT IT WILL STAY
BREEZY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  78  65  81  64 /  20  40  10  10
MCO  80  63  84  63 /  20  30  10  10
MLB  78  65  83  65 /  10  20  10  10
VRB  79  63  83  63 /  10  10  10  10
LEE  78  64  83  63 /  20  40  10  10
SFB  78  64  83  64 /  20  30  10  10
ORL  79  64  83  65 /  20  30  10  10
FPR  79  62  83  62 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 10 AM
     EST THURSDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA
     BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM...WEITLICH
LONG TERM....KELLY
Hazardous weather outlook, Feb 21, 4:26 AM EST, 24 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
426 AM EST TUE FEB 21 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-211600-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
426 AM EST TUE FEB 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A BUILDING LONG PERIOD OCEAN SWELL ALONG WITH AN ASTRONOMICAL NEW
MOON PHASE WILL PRODUCE A MODERATE THREAT OF RIP CURRENTS TODAY.
CHECK HAZARDS WITH BEACH PATROLS WHEN ARRIVING AT THE BEACH.
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE.

.WIND AND SEA IMPACT...
SMALL CRAFT SHOULD EXERCISE CAUTION FOR BUILDING SEAS DUE TO LONG
PERIOD SWELLS THROUGH TONIGHT. THE SWELLS WILL MAKE CONDITIONS
HAZARDOUS AT INLETS...ESPECIALLY FROM SEBASTIAN SOUTHWARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LONG PERIOD SWELLS WILL KEEP SEAS ELEVATED AND ENHANCE THE RIP
CURRENT RISK DURING THE MID WEEK. SOUTHWEST WINDS WILL INCREASE
LATE THIS WEEK WITH DETERIORATING BOATING CONDITIONS AS ANOTHER
COLD FRONT APPROACHES AROUND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 4:35 PM ESTSpecial Weather StatementMLBLake40 min
Feb 22, 5:15 PM ESTSpecial Weather StatementMLBOrange45 min
Feb 22, 5:38 PM ESTSevere Thunderstorm WarningMLBOrange, Osceola37 min
Feb 22, 6:05 PM ESTSpecial Marine WarningMLB85 min
Feb 22, 6:33 PM ESTSevere Thunderstorm WarningMLBBrevard, Osceola42 min

Nearby

Small Craft Advisory for Windses in Florida, 2012Every small craft advisory for winds in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.